Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jun 18, 2021, 9:38 AM EDT for Henry County, Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2021, 9:38 AM EDT (13:38 UTC)
- Expired
- Jun 18, 2021, 10:15 AM EDT
- In force
- 37 min
- Issued by
- NWS Indianapolis, IN
County Henry County, IN
The radar
The Indianapolis radar (KIND), 97 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
787
WWUS83 KIND 181338
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
938 AM EDT Fri Jun 18 2021
INZ042-049-181415-
Randolph-Henry-
938 AM EDT Fri Jun 18 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN RANDOLPH AND
NORTHERN HENRY COUNTIES...
At 938 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles south of Union City to near
Hagerstown to 9 miles southeast of Anderson. Movement was southeast
at 30 mph.
Winds in excess of 40 mph and penny size hail are possible with these
storms.
Locations impacted include...
New Castle, Lynn, Sulphur Springs, Mooreland, Mount Summit,
Losantville, Modoc, Springport, Blountsville and Summit Lake State
Park.
This includes Interstate 69 near mile marker 231.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4000 8520 3988 8520 3987 8522 3988 8530
4002 8558 4008 8558 4007 8518 4016 8481
4001 8481
TIME...MOT...LOC 1338Z 296DEG 26KT 4010 8481 3997 8508 4000 8555
$$
RyanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 18, 6:24 AM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 18, 6:24 AM EDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 624 AM EDT Fri Jun 18 2021 ...Updated Aviation Discussion... .Forecast Update... Issued at 610 AM EDT Fri Jun 18 2021 Radar trends justifying keeping small PoPs this morning over northern sections despite large temperature and dew point spreads and higher dew points much further west of Illinois. That said, expect convection to weaken and decrease in coverage as it moves into the drier air over central Indiana. && .Short Term...(Today through Saturday) Issued at 335 AM EDT Fri Jun 18 2021 ...Heat, Severe Storms and Flooding Potential Today and Tonight... The weather will be changing in a big way today starting with excessive heat as a warm front moves through from the west this morning. Dew points behind the front over western Illinois and Missouri are in the lower and middle 70s. Although convective debris will tend to limit temperatures somewhat. Still think, they should be able to rebound back into the 90s this afternoon. The combination afternoon temperatures in the 90s and 70 degree plus dew points will result in the Heat Index 100 to 105 degrees and highest over the Wabash Valley. Will issue an SPS and mention in the HWO. Then the focus will quickly turn to potential for severe storms and flooding. Currently, GOES-16 channel 13, 10.35 micrometer, infrared satellite imagery and national radar mosaic were showing intensifying backbuilding MCS over northeastern Iowa, south central Wisconsin and into Lake Michigan. Cooling cloud tops over southwestern Wisconsin were corresponding to the strongest storms. Convective allowing models suggest a few dying thunderstorms may make it into our northwestern counties just after daybreak. Outflow boundary will also likely end up across northern parts of the forecast later this morning. The combination of a hot and very humid airmass, steep low level lapse rates, 30 plus knot 850 winds, strong instability and the outflow boundary will likely lead to strong to severe late afternoon and evening thunderstorms. Sharply curved hodographs with 0-3km storm relative helicity to near 300, extreme instability with model surface based CAPEs over 4000 J/kg and Mixed Layer CAPEs to around 3500 J/kg and Downdraft CAPES to around 1050 J/kg support the Day1 SPC Enhanced Risk of severe weather. A CAP will be in place to start the day. With convective temperatures in the lower 90s, storms should start popping along the outflow boundary after 3 pm. Convective allowing models in decent agreement with that. Hodographs support potential for supercells to quickly develop at the onset with the mode expect to evolve into more linear as MCS gets going this evening. Precipitable water amounts to near 2 inches and potential for training storms suggests the main focus will shift to flooding by late evening. Could see some localized flash flooding but 3 hour Flash Flood guidance is around 3.5 inches. So, will at least hold off flood headlines for the moment. With DCAPES over 1000 J/kg, damaging downdraft winds will be the main severe threat, however isolated tornadoes and large hail are certainly possible mainly closer to the onset late this afternoon and early this evening. By Saturday, too much uncertainty where an approaching cold front or other boundaries will be to determine if more severe storms will be possible Saturday afternoon. Certainly, the MCS may still be causing mainly flooding issues to start the day, but if that can move out quickly enough, the atmosphere could quickly reload and result in more severe weather potential. Hodographs once again show potential for supercells with all modes possible Saturday afternoon with CAPEs to over 2000 J/kg and SRH to near 300. This justifies the SPC Day2 Marginal Risk. Temperatures will also be problematic on where the boundaries are and how quickly the clouds from the Friday night MCS can move out. && .Long Term...(Saturday night through Thursday) Issued at 335 AM EDT Fri Jun 18 2021 Saturday Night through Sunday Night... The period will find central Indiana under generally zonal mid-level flow while a tropical storm is expected to pass about 300 miles to the south of the CWA. The tropical system has been progged to temporarily cut-off the moist Gulf flow...with latest dModel/dt now showing even lower H700 RH, PWATs, and QPF across the region. Therefore, lower confidence exists for coverage and intensity of convective showers, even with a lingering boundary and dewpoints still pushing 70F across all zones. Rainfall amounts are expected to be generally modest, which will help mitigate any flooding concerns following the short term's precipitation. However, any changes to the tropical system's slow track across the southeastern US could certainly influence POPs. A marginal threat of severe storms will linger into Saturday night, as bulk shear drops from 30 to 10 kts and ample CAPE values of 1500-2500 J/kg decrease to under 1000. Monday through Thursday... Guidance is continuing to bring a cold frontal passage Monday along the eastern edge of a potentially-amplifying upper trough. Confidence continues to be low, between both operational models and ensembles, in how deep/phased the embedded vort maxes will be while crossing the Mid-West through the early week...which keeps the potential open for both a dry/cool northwesterly flow...or more likely 1-2 generally rainy periods before the Canadian air finally arrives. The greatest chances for any post-frontal showers/t-storms would be Monday-Monday night. The majority of the Tuesday-Wednesday period should then have pleasant lower humidity, if not rain-free conditions for most locations as high pressure approaches/crosses the region from west to east. How far temperatures are held below normal is another question with H850 temps possibly as unseasonably low as 5C...which does seem reasonable with the surface high's center likely tracking to our south. That said, the Blend's Tue-Wed max/min readings in the 70s/50s were generally accepted. The period will end with a return to more seasonable conditions, as broad southwesterly flow and higher PWATs will promote increasing chances of convective showers through the late week. && .Aviation...(12Z TAF Issuance) Issued at 623 AM EDT Fri Jun 18 2021 IMPACTS: - VFR conditions through at least 18z except for perhaps brief MVFR at KLAF in morning convection. - Convection and increasing chances of temporary MVFR or worse flying conditions after 18z. - Gusty SW winds after 17z and gusts greater than 50 knots possible in severe storms mainly after 18z and through 02z Saturday. DISCUSSION: A few showers or possible a thunderstorm and brief MVFR at KLAF this morning, otherwise mainly mid and high clouds from convective debris, from overnight MCS to the north, through early and middle afternoon. Then increasing chances of strong to severe thunderstorms and MVFR or worse flying conditions in those storms. && .Hydrology... Potential for training echoes in an MCS tonight along with precipitable water amounts to around 2 inches support potential for localized flooding tonight. However, with storm total QPF less than 2 inches through Saturday and 3 hour Flash Flood Guidance to 3.5 inches, will not issue any flood headlines at this time. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Update...MK Short Term...MK Long Term...AM Aviation...MK Hydrology...MK
Hazardous weather outlook, Jun 18, 4:10 AM EDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 410 AM EDT Fri Jun 18 2021 INZ021-028>031-035>049-051>057-060>065-067>072-191000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 410 AM EDT Fri Jun 18 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. There is an ENHANCED RISK for severe thunderstorms this afternoon and tonight. Severe storms are possible mainly after 300 PM. The main severe threats will be damaging winds. An isolated tornado and large hail will also be possible. Lightning is a threat from any thunderstorm. Heavy rainfall and localized flooding will also be possible mainly tonight. Hot and humid conditions this afternoon and early evening. Max heat indices will reach 100 to 105 degrees. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. More thunderstorms are possible at times from Saturday through Monday night and again late next week. There is Marginal Risk for severe weather Saturday afternoon and evening. Damaging winds, large hail and isolated thunderstorms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested Friday afternoon and night and or Saturday afternoon and night. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 18, 3:54 AM EDT, 5 hours 44 minutes before
Special Weather Statement National Weather Service Indianapolis IN 354 AM EDT Fri Jun 18 2021 INZ021-028>031-035>049-051>057-060>065-067>072-181600- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 354 AM EDT Fri Jun 18 2021 ...HEAT INDEX VALUES 100 TO 105 DEGREES THIS AFTERNOON... A warm front will move east across central Indiana this morning. A hot and humid air mass in the wake of the front will result in afternoon temperatures in the 90s and dew point temperatures in the lower 70s. This will result in heat index values 100 to 105 degrees this afternoon, highest across the Wabash Valley. If you have outdoor activities planned for today, be sure to take precautions to guard against heat related illness. Drink plenty of water, wear light weight light colored clothing, and take frequent breaks in an air conditioned environment when possible.
Special weather statement, Jun 18, 9:38 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
938 AM EDT Fri Jun 18 2021
INZ042-049-181415-
Randolph-Henry-
938 AM EDT Fri Jun 18 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN RANDOLPH AND
NORTHERN HENRY COUNTIES...
At 938 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles south of Union City to near
Hagerstown to 9 miles southeast of Anderson. Movement was southeast
at 30 mph.
Winds in excess of 40 mph and penny size hail are possible with these
storms.
Locations impacted include...
New Castle, Lynn, Sulphur Springs, Mooreland, Mount Summit,
Losantville, Modoc, Springport, Blountsville and Summit Lake State
Park.
This includes Interstate 69 near mile marker 231.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4000 8520 3988 8520 3987 8522 3988 8530
4002 8558 4008 8558 4007 8518 4016 8481
4001 8481
TIME...MOT...LOC 1338Z 296DEG 26KT 4010 8481 3997 8508 4000 8555
RyanThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 2:10 PM EDT | Special Weather Statement | IND | Carroll | 35 min |
| Jun 18, 2:48 PM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Clay, Decatur, Delaware and 21 more | 19 hr |
| Jun 18, 3:27 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 33 min |
| Jun 18, 4:26 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Randolph | 34 min |
| Jun 18, 5:04 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 26 min |
| Jun 18, 6:42 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Marion | 33 min |
| Jun 18, 6:53 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 37 min |
| Jun 18, 6:55 PM EDT | Severe Thunderstorm Warning | IND | Clay, Morgan, Owen, Putnam | 50 min |
| Jun 18, 7:15 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Madison, Marion, Rush | 60 min |
| Jun 18, 7:31 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Marion, Rush, Shelby | 44 min |
| Jun 18, 7:45 PM EDT | Severe Thunderstorm Warning | IND | Brown, Monroe, Morgan, Owen | 45 min |
| Jun 18, 7:56 PM EDT | Tornado Warning | IND | Shelby | 13 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.